question-icon

MY SISTER IS 63 YRS OLD. HAS BEEN ON MEDS

default
Posted on Wed, 9 Jan 2019
Question: MY SISTER IS 63 YRS OLD. HAS BEEN ON MEDS FOR SQUIZOFRENIA ALL HER MOISTER MEDS FOR SQUISOFREMIA SINCE SHE WAS 15. SHE HAS HAD A LARGE ABDOMINAL,SIMILAR TO A 9 MONTH PREGNANCY. SHE IS CURRENTLY HOSPITALIZED.DIAGNOSED WITH PNEUMONIA, AND SOME KIND OF INFECTION.HER ABDOMEN IS MORE DISTENTED THAN USUAL. THERE IS CURRENTLY A TUBE I N HER NOSE TO DRAIN THE FLUID. SHE IN AND OUT OF IT. THE RESPIRATORY THERAPIST IS TRYING TO DO TREATMENTS FOR HER PNEUMONIA. I LIVE IN A DIFFERENT STATE AND HAVE NO CONTACT WITH THE DRS. PLEASE HELP ME TO UNDERSTAND WHAT IS GOING ON WITH HER.IF THERE IS NO IMPROVEMENT, SURGERY WOULD BE THE NEXT STEP.
doctor
Answered by Dr. Anders Mark Christensen (26 minutes later)
Brief Answer:
It may be small bowel obstruction

Detailed Answer:
Hi Anadelanoy,

A distended abdomen in a patient on antipsychotic medicine sounds like a case of severe constipation caused by the medication. If laxatives do not help, surgery is required. Has she had an abdominal computed tomography scan? This will help diagnose the cause.


Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Anders Mark Christensen

General Surgeon

Practicing since :2016

Answered : 1339 Questions

premium_optimized

The User accepted the expert's answer

Share on
MY SISTER IS 63 YRS OLD. HAS BEEN ON MEDS

Brief Answer: It may be small bowel obstruction Detailed Answer: Hi Anadelanoy, A distended abdomen in a patient on antipsychotic medicine sounds like a case of severe constipation caused by the medication. If laxatives do not help, surgery is required. Has she had an abdominal computed tomography scan? This will help diagnose the cause.